Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loosing feeling in feet and hands, Neuropathy or circulation problems?
Jan 19, 2005

I have had neuropathy for at least the last three years. My Doctor has left me on Ziagen Zerit with adding Kaletra Liquid. I have noticed over the last six months that my feet especially get very cold and stiff and my knees get what looks like bruises. I also get this in my hands and elbowes but not as often. I have started having more resporatory issues such as bronchitis and pnemonia. It took three rounds of antibiotics to get passed the last case of pnemonia. Could low levels of O2 in the blood be a side effect that could cause these types of issues? Is poor circulation a symptom of neuropathy or is it the other way around? Is it just a progression? Could it also be stress wasting or some other problem? I have noticed that I just loose feeling in my feet rather than having the painful buzzing sensation. I will go to stand up and fall being I have no sensation or muscle control at all. Any thoughts or suggestions of medications supplements or perhaps a career change (I currently fly)? The symptoms seem to be more frequent while in the air than on the ground. My doctor has not given me much to go on and it seems more issues are starting at a faster pace. I have been poz for 13yrs, my tcells are at 250 viral load at 30,000 it has been like that for the last 3-4 years. I am feeling like I am starting to loose some battles in the war, any spare troops you can lend?

Response from Dr. Henry

Seeing a neurologist to pin down the nature and likely source of your neurologic complaints would be a good idea with your symptoms. If a diagnosis of peripheral neuropathy is confirmed then a switch off the Zerit to an alternative with less likelihood of neurologic problems should be considered and discusssed with your HIV specialist. The goal with Kaletra should be to drive your viral load down to the detection limit if that is possible with your resistance and past treatment situation. Often double boosted protease inhibitors, NNRTIs, and T-20 might be considered as ways to intensify your regimen. There are also a number of treatments available or under study to improve the symptoms of peripheral neuropathy. KH



Previous
Fuzeon Injection Sites
Next
just starting in Mexico

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement